Alert archive / Ohio / Wind Advisories in 2022

Wind Advisory 1, NWS Wilmington, OH

January 4, 202210 counties in Ohio; Wayne County, Indiana

NWS Wilmington, OH issued this wind advisory at Jan 4, 2022, 3:27 PM EST for 10 counties in Ohio; Wayne County, Indiana. It took effect at Jan 5, 2022, 7:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 4, 2022, 3:27 PM EST (20:27 UTC)
In effect from
Jan 5, 2022, 7:00 AM EST
Expired
Jan 5, 2022, 3:33 PM EST
In force
9 hr
Issued by
NWS Wilmington, OH

Counties Wayne County, IN, Auglaize County, OH, Champaign County, OH, Darke County, OH, Delaware County, OH, Hardin County, OH, Logan County, OH, Mercer County, OH, Miami County, OH, Shelby County, OH, Union County, OH

The radar

The Cincinnati radar (KILN), 99 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2022-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2022-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1733 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

463 
WWUS71 KILN 042027
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
327 PM EST Tue Jan 4 2022

INZ050-OHZ026-034-035-042>046-051-052-050600-
/O.NEW.KILN.WI.Y.0001.220105T1200Z-220106T0000Z/
Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-
Miami-Champaign-
Including the cities of Richmond, Kenton, Ada, Celina, Coldwater,
Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, 
Marysville, Delaware, Troy, Piqua, Tipp City, and Urbana
327 PM EST Tue Jan 4 2022

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST WEDNESDAY...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of East Central Indiana and Central and West 
  Central Ohio.

* WHEN...From 7 AM to 7 PM EST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
4 follow-up statements
305 
WWUS71 KILN 050223
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
923 PM EST Tue Jan 4 2022

INZ050-OHZ026-034-035-042>046-051-052-051030-
/O.CON.KILN.WI.Y.0001.220105T1200Z-220106T0000Z/
Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-
Miami-Champaign-
Including the cities of Richmond, Kenton, Ada, Celina, Coldwater,
Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, 
Marysville, Delaware, Troy, Piqua, Tipp City, and Urbana
923 PM EST Tue Jan 4 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM EST
WEDNESDAY...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of East Central Indiana and Central and West 
  Central Ohio.

* WHEN...From 7 AM to 7 PM EST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
247 
WWUS71 KILN 050808
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
308 AM EST Wed Jan 5 2022

INZ050-OHZ026-034-035-042>046-051-052-051800-
/O.CON.KILN.WI.Y.0001.220105T1200Z-220106T0000Z/
Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-
Miami-Champaign-
Including the cities of Richmond, Kenton, Ada, Celina, Coldwater,
Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, 
Marysville, Delaware, Troy, Piqua, Tipp City, and Urbana
308 AM EST Wed Jan 5 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM
EST THIS EVENING...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of East Central Indiana and Central and West 
  Central Ohio.

* WHEN...From 7 AM to 7 PM EST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
192 
WWUS71 KILN 051513
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
1013 AM EST Wed Jan 5 2022

INZ050-OHZ026-034-035-042>046-051-052-060000-
/O.CON.KILN.WI.Y.0001.000000T0000Z-220106T0000Z/
Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-
Miami-Champaign-
Including the cities of Richmond, Kenton, Ada, Celina, Coldwater,
Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, 
Marysville, Delaware, Troy, Piqua, Tipp City, and Urbana
1013 AM EST Wed Jan 5 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...West southwest winds 20 to 30 mph with gusts up to 45 
  mph.

* WHERE...Portions of East Central Indiana and Central and West 
  Central Ohio.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
518 
WWUS71 KILN 052033
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
333 PM EST Wed Jan 5 2022

INZ050-OHZ026-034-035-042>046-051-052-052145-
/O.CAN.KILN.WI.Y.0001.000000T0000Z-220106T0000Z/
Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-
Miami-Champaign-
Including the cities of Richmond, Kenton, Ada, Celina, Coldwater,
Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, 
Marysville, Delaware, Troy, Piqua, Tipp City, and Urbana
333 PM EST Wed Jan 5 2022

...WIND ADVISORY IS CANCELLED...

Gusty winds will continue through the evening hours, however winds
will be below wind advisory criteria.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Jan 4, 12:44 PM EST, 2 hours 43 minutes earlier.

Area forecast discussion, Jan 4, 12:44 PM EST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
1244 PM EST Tue Jan 4 2022

.SYNOPSIS...
Dry conditions continue today as high pressure moves east of the
area. A dry cold front arrives Wednesday and will help drop
temperatures below average for the end of the work week. Snow is
possible on Thursday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Mostly sunny skies will present for a large portion of the day,
however there will be increasing clouds late in the day. Dry
conditions are expected. Winds will pick up with model soundings
indicating some wind gusts upwards of 20 to 25 mph. Went higher
than the blend for temperatures, but slightly lower than
guidance for today with highs generally in the lower to middle
40s.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
On Tuesday night, the pressure gradient starts to increase over the
Ohio Valley due to a deepening surface low moving into the upper
Great Lakes. With the strong pressure gradient in place, the normal
diurnal cycle of weakening nocturnal winds and dropping nocturnal
temperatures is not likely to occur. Southwesterly winds increase to
15 mph (with gusts over 25 mph) overnight and temperatures stay
steady or rise through the middle to upper 30s.

On Wednesday, the surface low continues east through the Great Lakes
keeping a strong pressure gradient over the Ohio Valley. A cold
front attached to the surface low will also progress through the
area Wednesday afternoon bringing another shot of cold air and
gusty westerly winds. Wind gusts over 35 mph are possible along
and north of I-70 where winds just off the surface are
strongest. Temperatures eventually start dropping below freezing
after FROPA on Wednesday.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Low pressure over the eastern Great Lakes Wednesday night will
rotate northeast away from the region. CAA in the wake of the cold
front will allow temperatures to fall into the lower teens northwest
to the mid 20s southeast. Gusty west winds early on will diminish
overnight.

Models continue to advertise a fast-moving s/wv in the west to
northwest flow aloft which is poised to rotate east across the Ohio
and Tennessee Valleys Thursday into Thursday night. Operational
models differ on the strength of the s/wv and thus also the strength
of its perturbed surface low which should travel from the lower MS
River Valley to the southern Appalachians. The result is a difference
in snow amounts across our forecast area. In collaboration with
surrounding offices and WPC, have used a multi-model blended QPF
approach with this system. The likelihood of snow will fall roughly
along and south of I-70 with the most prolonged period (and higher
QPF amounts) expected over the far southeast zones. The best time
frame for accumulating snow (which will stick as highs will only
range from the lower 20s to near 30) is expected from Thursday
afternoon into the evening. Snow will taper off to perhaps a few
flurries later Thursday night as the system moves away with a
colder, arctic airmass pushing in from the northwest. Current
forecast snowfall amounts will range from near a half inch across
our west central Ohio zones, 1 to 2 inches along and south of the I-
71 corridor, then roughly 2 to perhaps 4 inches in our far southeast
zones. Will mention this threat in the HWO. Also, lows will drop
from the single digits west to the lower teens east. Brisk
conditions will allow wind chill values to range from near zero east
to -10 below west. Will also mention this in the HWO.

Cold high pressure will traverse the Ohio Valley on Friday. Under
partly cloudy skies, highs will be cold, ranging from the upper
teens west to the lower to mid 20s east.

The cold air will be short lived as the upper level pattern
transitions back to a west to southwest flow regime over the eastern
half of the U.S. Saturday into Sunday. This will allow WAA to occur
Saturday into Sunday ahead of an approaching cold front. Low level
moisture transport in the form of a strong low level convergent jet
will bring the likelihood of pcpn to the region Saturday night into
Sunday. Most of this pcpn ahead of the front should fall as rain.
Highs in the upper 30s to mid 40s on Saturday will rise into the 40s
to perhaps lower 50s on Sunday.

For Sunday night into Monday, as the cold front pushes southeast
through the region, much colder air will once again move into the
Great Lakes and Ohio Valley. With a strong mid level trough digging
into the Great Lakes, 850 mb temperatures will once again fall into
at least the mid teens Celsius. Lows in the mid teens to the mid 20s
Monday morning will only warm into the mid 20s to lower 30s on
Monday. Mainly dry weather is expected at this time as pcpn comes to
an end from west to east Sunday night.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
VFR conditions will start out the TAF period. Expect generally
just high clouds through the daytime hours.  A few wind gusts
cannot be ruled out this afternoon, especially at KDAY.

Moving into tonight winds will start to pick up especially later
in the overnight hours. There will also be LLWS as well. There
will be an increase in clouds. Generally expect VFR cigs during
the overnight timeframe.

During the day on Wednesday winds will continue to increase wind
wind gusts in excess of 30 knots. LLWS will still be possible at the
start of the daytime hours on Wednesday. There will be the
potential for MVFR cigs during the morning hours and lingering
into the early afternoon hours.

OUTLOOK...Gusty winds will continue into Wednesday evening. MVFR/IFR
conditions and accumulating snow is possible Thursday. MVFR
conditions are again possible on Sunday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Campbell
NEAR TERM...Novak
SHORT TERM...Campbell
LONG TERM...Hickman
AVIATION...Novak
Hazardous weather outlook, Jan 4, 4:06 AM EST, 11 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
406 AM EST Tue Jan 4 2022

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-050915-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
406 AM EST Tue Jan 4 2022

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Accumulating snow will be possible Thursday into Thursday night
as low pressure moves northeast from the Tennessee Valley to the
southern Appalachians. This snow may impact the Thursday evening
commute.

Uncertainty remains with regards to the strength and exact track of
the low which will affect snowfall amounts. Please monitor later
forecasts for updates.

In addition, colder air will drop wind chill values from near 0 to
10 below zero by Friday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Wind Advisories in Ohio, 2022Wind Advisories in Indiana, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.